MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO EEA; STAPLE, IMPLANTABLE
Model Number EEA2135
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Tissue Damage (2104); No Code Available (3191)
Date of Event 04/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during low anterior resection, after firing was performed, the anvil head tilted vertically, but it was not beyond the anastomosed site and it could not be removed.When they continued to pull it to remove, the anvil head came off.Theanvil head that came off was manually pushed out from the outside and was collected from the anus.This resulted to oozing bleeding.The muscle layer on the colon side of the anastomosed site was torn due to the pulling at the time of removal, so the suture was reinforced circumferentially.The leak test was negative, but after that, all layers suture were added circumferentially to solve the problem.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was returned for evaluation.Visual inspection noted the instrument was fully applied.Pressure ridges in the staple guide indicate that the staples had been fired.Functional testing found the device produced all audible, tactile and visual indicators.The instrument was applied to the appropriate test media producing acceptable results.It was reported that the anvil disengaged from the device and difficulty removing the device from the patient.A related device issue could not be confirmed.The most likely root cause was not identified because no problem was detected with the device.The manufacturing records for each device are also thoroughly reviewed prior to release to ensure that products meet all medtronic quality specifications.The information-for-use booklet cautions the user that when opening the stapler, prior to removal, not to turn the twist knob more than two full turns, as this may allow the anvil assembly to separate from the instrument.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9970690
Report Number2647580-2020-01371
Device Sequence Number2897765
Product Code GDW
UDI-Device Identifier10884523004724
UDI-Public10884523004724
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEA2135
Device Catalogue NumberEEA2135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 04/03/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;